Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does discontinuing depo shot cause bleeding between periods?

Hi, I just got off of birth control. I was scheduled to get the Depo shot on October 28th, but the 3 month mark isn t until November 10th. I decided I didn t want the shot anymore because it was causing too many problems. My Boyfriend and I have had unprotected sex twice since after October 28th. Once while I was on my period and once after my period had already finished. Now, I started bleeding again a few days after it had stopped. At first, it was dark brown and now it s bright red spotting. Is this more likely because of discontinuing the Depo shot or am I possibly pregnant?
Wed, 13 Jan 2016
Report Abuse
General & Family Physician 's  Response
Hi,
Thanks for the query. I have read & understood your query.
Depo provera is known to take 10-18 months for ovulation return.The bleeding irregularity can persist till then( till the hormonal balance sets in. ). I feel your irregular bleeding accounts for that.
You had discontinued hardly 4 months back.. so there is less chance of pregnancy . Still any doubt can be ruled out by HPT after minimum 3 weeks of unprotected sex.
Thanks.

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I gave birth a year ago, and these past few months I ve been having bleeding in between my periods. And my periods have been really heavy with...